Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having difficulty in breathing and feeling something below lungs. What is the treatment?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I am having great difficulty with breathing---not the lungs--seems something below the lungs around stomach area contracts and cuts off the oxygen, Is that possible?
Posted Wed, 11 Dec 2013 in General Health
Answered by Dr. Grzegorz Stanko 42 minutes later
Brief Answer: Yes, its possible. Detailed Answer: Hello! Thank you for the query. Yes, it is possible. Any large mass or lots of fluid in the abdominal cavity needs an extra space. Such space is achieved due to diaphragm compression what results in lungs compression. Such abdomen is usually above the thorax level when laying down. Obesity can also cause such symptoms. You should also be aware that what you feel like abdominal compression does not have to be in the abdomen. Some lungs diseases can also act like that. I suggest you to have abdominal ultrasound if you are certain that the problem is in the abdominal cavity. If you have also cough, chest X-ray and spirometry (blow test) needs to be done. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor